Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 27, NWS Reno, NV

November 16, 20064 counties in Nevada

NWS Reno, NV issued this wind advisory at Nov 16, 2006, 5:00 AM PST for 4 counties in Nevada. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2006, 5:00 AM PST (13:00 UTC)
Expired
Nov 16, 2006, 8:57 AM PST
In force
4 hr
Issued by
NWS Reno, NV

Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 1.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2667 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
523 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 161300
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
500 AM PST THU NOV 16 2006


NVZ003-161900-
/O.NEW.KREV.WI.Y.0027.061116T1300Z-061116T1900Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
500 AM PST THU NOV 16 2006

...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

GUSTY WINDS AHEAD OF A COLD FRONT WILL AFFECT THE AREA THIS
MORNING. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 55 MPH
WILL CONTINUE THIS MORNING IN WIND PRONE AREAS...ESPECIALLY IN THE
FOOTHILLS AND ALONG HIGHWAY 395. THE WINDS WILL DECREASE LATER
THIS MORNING.

IF YOU ARE TRAVELING IN WIND PRONE AREAS OR ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395...USE EXTREME CAUTION...ESPECIALLY IF
YOU ARE IN A HIGH PROFILE VEHICLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
1 follow-up statement
000 
WWUS75 KREV 161657
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
857 AM PST THU NOV 16 2006

NVZ003-161800-
/O.CAN.KREV.WI.Y.0027.000000T0000Z-061116T1900Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
857 AM PST THU NOV 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

GUSTY SOUTHWEST WINDS WILL CONTINUE TO AFFECT THE RENO...CARSON
CITY...MINDEN AREA TODAY. WINDS WILL REMAIN BETWEEN 15 AND 30 MPH
WITH GUSTS NEAR 40 MPH IN THE FOOTHILLS AND IN WIND PRONE AREAS
ALONG HIGHWAY 395.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:30 AM PST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 16, 3:30 AM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 AM PST THU NOV 16 2006

.UPDATE...
WINDS CONTINUED TO INCREASE EARLY THIS MORNING AS FRONT APPROACHED
THE AREA. MOST WIND GUSTS ARE IN THE 30-40 MPH RANGE...HOWEVER WIND
PRONE AREAS SUCH AS GALENA...THE FOOTHILLS...AND ALONG PORTIONS OF
HIGHWAY 395 WILL BE AFFECTED BY WIND GUSTS UP TO 55 MPH. THEREFORE A
WIND ADVISORY WAS ISSUED UNTIL 11AM. BENINATO

.SHORT TERM...
STRONG 130 KT PACIFIC JET MOVING OVER NRN CA AND NRN NV WITH SHORT
WAVE MOVING INTO THE PAC NW AND NRN CA WILL MOVE EAST TODAY WHILE
DRAGGING A WEAK COLD FRONT. THE FRONT WILL BECOME NEARLY STATIONARY
OVER NRN CA-NRN NV TODAY. ENOUGH MOISTURE AND INSTABILITY WITH
SYSTEM WILL PRODUCE SCATTERED SHOWERS TODAY IN THE SIERRA NORTH OF
TAHOE AND FAR NWRN NV WITH ISOLATE SHOWERS ELSEWHERE NORTH OF
HIGHWAY 50. WINDS HAVE PICKED UP EARLY THIS MORNING AHEAD OF SYSTEM.
700 MB WINDS 50-55 KTS HAVE TRANSLATED TO SURFACE WINDS MAINLY
GUSTING TO 35-40 MPH. HOWEVER ISOLATED LOCATIONS IN PRONE
AREAS...ESPECIALLY ALONG HIGHWAY 395...HAVE BEEN GUSTED AS HIGH AS
56 MPH. RIDGE TOP WINDS WILL GUST UP TO 90 MPH THIS MORNING BEFORE
DROPPING TO AROUND 70 MPH IN THE AFTERNOON. SINCE THESE HIGHER WINDS
AT LOWER ELEVATIONS ARE MORE ISOLATED...WILL ONLY HIGHLIGHT IN ZONES
FOR NOW. HOWEVER A LAKE WIND ADVISORY WILL BE ISSUED FOR
TAHOE/PYRAMID THROUGH THIS AFTERNOON. ONCE THE FRONT STALLS...WEAK
UPPER LEVEL SHORT WAVES WILL MOVE ACROSS THE AREA AND PRODUCE
PERIODS OF MAINLY ISOLATED SHOWERS. THE STRONGEST SHORT WAVE WILL
MOVE QUICKLY ACROSS LASSEN COUNTY ON FRIDAY AFTERNOON/NIGHT WHICH
MAY PRODUCE MORE SCATTERED COVERAGE AGAIN NORTH OF HIGHWAY 50. MOST
PRECIP WILL BE LIGHT DUE TO THE FAST MOVEMENT OF THE
SYSTEM...HOWEVER SOME LOCATIONS IN THE SIERRA COULD SEE UP TO 0.25
INCHES OF RAIN BY SATURDAY MORNING. SNOW LEVELS WILL REMAIN ABOVE
8000 FEET THROUGH SATURDAY. MODELS CONTINUE TO HAVE MINOR
DISCREPANCIES WITH TIMING OF THE SHORT WAVES THEREFORE LATER SHIFTS
WILL HAVE TO IRON OUT THE FINER DETAILS. TEMPERATURES WILL START OUT
WELL ABOVE NORMAL TODAY WITH WRN NV VALLEYS MAKING IT UP INTO THE
MID 60S DUE TO STRONG WESTERLY FLOW. LOW TEMPERATURES THIS MORNING
IN THE RENO AREA HAVE YET TO FALL BELOW THE MID TO UPPER 50S. THERE
WILL BE SOME COOLING ON FRIDAY AND SATURDAY AS CLOUDS/PRECIP SPILL
OVER AND HEIGHTS FALL...BUT TEMPERATURES WILL STILL REMAIN UP TO 5
DEGREES ABOVE NORMAL. BENINATO

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MODELS COMING AROUND TO A GOOD CONSENSUS SOLUTION FOR
SUNDAY/MONDAY...BUT QUESTIONS REMAIN TUESDAY AND BEYOND. RIDGING
OVER THE AREA SUNDAY WILL BREAK DOWN A BIT AS NEXT SYSTEM MOVES INTO
PACNW MONDAY. EXPECT WINDS TO INCREASE AS GRADIENT STRENGTHENS
MONDAY BUT A BIG EVENT APPEARS UNLIKELY AT THIS TIME. WITH HEIGHTS
REMAINING HIGH AND THE BULK OF THE STORM REMAINING NORTH OF
US...HAVE JUST KEPT IN THE 20-30 POPS ACROSS THE NORTHERN 1/3 OR SO.

TUESDAY AND WEDNESDAY...MODELS ARE IN TWO GENERAL CAMPS. GFS SHOWS A
FASTER ZONAL FLOW WITH ANOTHER SHORT WAVE POSSIBLE TUESDAY AND
PERHAPS THURSDAY. IN THE MEANTIME...EURO/CANADIAN ARE SLOWER WITH
MORE RIDGING TUESDAY AS THE NEXT SYSTEM DEEPENS OFF THE COAST BEFORE
MOVING IN WED INTO THUR. AT THIS TIME...LIKE THE EURO IDEA...BUT
SINCE THERE IS SO MUCH UNCERTAINTY HAVE GONE WITH A BROAD BRUSH
20-30 POP SCENARIO (CLOSE TO CLIMO) ACROSS THE NORTHERN HALF OF THE
AREA. THE BAROCLINIC ZONE FROM ALL MODELS AT LEAST DOES NOT
PENETRATE SOUTH OF I-80 SO AT LEAST I CAN SAY RELATIVELY DRY SOUTH
1/4 OF AREA WITH SOMEWHAT HIGHER CONFIDENCE. IT ALSO LOOKS ABOVE
NORMAL FOR MUCH OF THE AREA DURING THE PERIOD. FINALLY...MODELS ARE
ALL HINTING AT A PATTERN IN TRANSITION SO CONFIDENCE WILL BE RATHER
LOW IN THE EXTENDED THE NEXT FEW DAYS. WALLMANN
&&

.AVIATION...
VFR CONDITIONS EXPECTED AREA WIDE. WEAKENING FRONT IN EXTREME NW NV
MAY HAVE CLODS LOW ENOUGH TO OBSCURE THE HIGHEST MTN PEAKS...BUT
OTHERWISE CIGS WILL REMAIN NEAR 10000 FT ASL. WALLMANN
&&

REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY UNTIL 11 AM PST NVZ003.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.